Home > Journals > Italian Journal of Emergency Medicine > Past Issues > Italian Journal of Emergency Medicine 2021 December;10(3) > Italian Journal of Emergency Medicine 2021 December;10(3):168-71

CURRENT ISSUE
 

JOURNAL TOOLS

eTOC
To subscribe
Recommend to your librarian
 

ARTICLE TOOLS

Publication history
Reprints
Permissions
Cite this article as
Share

 

CASE REPORT  NON-COVID-19 SECTION Open accessopen access

Italian Journal of Emergency Medicine 2021 December;10(3):168-71

DOI: 10.23736/S2532-1285.21.00103-8

Copyright © 2021 THE AUTHORS

This is an open access article under the CC BY-NC-ND license

language: English

Lethal allopurinol induced Lyell Syndrome

Cristina SAGRAFOLI 1 , Alessio AGOSTINI 2, Luigina De BENEDETTO 2, Massimo MAGNANTI 1

1 Unit of First Aid and Emergency Medicine, Emergency Department, San Filippo Neri Hospital, ASL Roma 1, Rome, Italy; 2 Unit of First Aid, Emergency Department, San Filippo Neri Hospital, ASL Roma 1, Rome, Italy



Toxic epidermal necrolysis represents a rare acute and very serious dermatological disease, associated with high mortality and morbidity. It is characterized by the destruction of skin and mucous membranes, mostly due to a “drug allergy” with a genetic predisposition HLA-B12 and HLA-B1502. We reported the case of a 65-year-old woman admitted in Emergency Department with skin erythema spread over the whole body. She presented a shock condition with multiple organ failure which required a multidisciplinary approach with ulcer dressing and supportive care in intensive care unit. Specific immunoglobulin therapy by vein has been unsuccessfully attempted.


KEY WORDS: Necrosis; Epidermal cells; Immunization, passive; Skin

top of page